Sinemet and fits?


#1

Fits are mentioned in the patient info as a potentially serious side-effect requiring urgent medical referral. My wife has advanced dementia (almost certainly a variety of Alzheimer's) and developed some Parkinsonism a few months ago  -  for which Sinemet was prescribed. It seems to have helped though has on occasions caused vomiting.

On Monday, she had a fit (never had one before). It was very scary. We spent most of the day in A and E. There were no real 'leads' as to the cause, though a few speculations. She has recovered 'in herself' and in some ways is back to her 'normal' BUT, and it's a pretty crucial but, her mobility has declined dramatically. Nearly every week this year we have walked at least 5 miles (some of it indoors). This week we won't have reached fifty yards and stairs have become impossible, though  she did manage them on the evening after the fit and as the week has gone on her attempts, with help, seem to have improved very marginally. 

I'm really interested in hearing from anyone taking Sinemet who has had a stroke.

Thanks.


#2

Correction: Last line, for 'stroke' read 'fit'.